Alert archive / Indiana / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 63, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 8, 2020, 1:12 PM EDT for Lawrence County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2020, 1:12 PM EDT (17:12 UTC)
- Expired
- Jul 8, 2020, 1:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lawrence County, IN
The radar
The Louisville radar (KLVX), 100 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 546 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
432 WUUS53 KIND 081712 SVRIND INC093-081745- /O.NEW.KIND.SV.W.0063.200708T1712Z-200708T1745Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Indianapolis IN 112 PM EDT Wed Jul 8 2020 The National Weather Service in Indianapolis has issued a * Severe Thunderstorm Warning for... Southeastern Lawrence County in south central Indiana... * Until 145 PM EDT. * At 112 PM EDT, a severe thunderstorm was located near Bedford, moving east at 15 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Bedford and Tunnelton. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3875 8647 3888 8647 3889 8630 3875 8630 TIME...MOT...LOC 1712Z 279DEG 14KT 3881 8638 HAIL...0.75IN WIND...60MPH $$ Puma
2 follow-up statements
011 WWUS53 KIND 081722 SVSIND Severe Weather Statement National Weather Service Indianapolis IN 122 PM EDT Wed Jul 8 2020 INC093-081745- /O.CON.KIND.SV.W.0063.000000T0000Z-200708T1745Z/ Lawrence IN- 122 PM EDT Wed Jul 8 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT FOR EAST CENTRAL LAWRENCE COUNTY... At 122 PM EDT, a severe thunderstorm was located near Bedford, moving east at 5 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Tunnelton. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3876 8646 3885 8645 3886 8633 3877 8633 TIME...MOT...LOC 1722Z 280DEG 6KT 3881 8639 HAIL...0.75IN WIND...60MPH $$ Puma
950
WWUS53 KIND 081735
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
135 PM EDT Wed Jul 8 2020
INC093-081745-
/O.EXP.KIND.SV.W.0063.000000T0000Z-200708T1745Z/
Lawrence IN-
135 PM EDT Wed Jul 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAWRENCE COUNTY
WILL EXPIRE AT 145 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3876 8646 3885 8645 3886 8633 3877 8633
TIME...MOT...LOC 1735Z 279DEG 14KT 3880 8633
$$
PumaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 12:59 PM EDT, 13 minutes earlier.
Area forecast discussion, Jul 8, 12:59 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1259 PM EDT Wed Jul 8 2020 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 314 AM EDT Wed Jul 8 2020 Rinse and repeat pattern for central Indiana today with another day of hot and humid conditions along with isolated to scattered thunderstorms across the area today and for much of tomorrow. By late Thursday into Friday, an upper level wave will approach which will lead to more widespread rain and storms on Friday. Another wave approaches will bring additional rain late this weekend with more seasonable temperatures in between. Hot and humid conditions look to return early next week as the upper level ridge builds again. && .NEAR TERM /Today/... Issued at 314 AM EDT Wed Jul 8 2020 Another hot and humid day is expected across central Indiana with conditions similar to the last few days with isolated to scattered showers and thunderstorms forming during the early afternoon and continuing through the evening hours. Thunderstorms will have little to no movement with subsequent thunderstorm development dependent on the outflow boundaries that are produced. Severe weather is not expected but as with the last few days, a few stronger storms may briefly produce large hail, damaging winds, and torrential downpours. Temperatures will again climb into the low to mid 90s again today and with dew points near 70, heat indices will reach into the upper 90s and low 100s. Plan on issuing another SPS today to highlight the sub-criteria heat risk today and tomorrow. && .SHORT TERM /Tonight through Friday Night/... Issued at 314 AM EDT Wed Jul 8 2020 Any ongoing showers and thunderstorms will come to an end by the early overnight hours. A few areas of fog are possible again tonight, especially in areas that receive rain. As we move into the day tomorrow, the upper level ridge that has brought the consistently hot and humid conditions will continue to break down ahead of a fairly strong upper level low pressure system that is expected to arrive during the day Friday. Models have slowed the progression of this system down compared to previous runs but with good consistency between the models now, will increase POPs from the blended initialization during the daytime hours Friday and cut high temps by a few degrees to account for fairly widespread rain and thunderstorms. With the stronger forcing across the area late Thursday night and Friday, the potential is higher for isolated severe weather compared to the last few days even thought the 0-6km shear remains fairly low compared to what would normally be expected for a severe weather event. By Friday night, chances for rain decrease as a surface cold front associated with the upper low passes through and winds shift more northwesterly. Highs will climb into the low to mid 90s again on Thursday, but only the mid to upper 80s on Friday. Lows will fall into the low 70s through Thursday night before dipping into the mid to upper 60s on Friday night. && .LONG TERM /Saturday through Tuesday/... Issued at 240 AM EDT Wed Jul 8 2020 Models in good agreement that the late week sharp upper trough and cold front will be well east of the area 12z Saturday. That said, deterministic models in agreement that a weak wave will pass through in the seasonably fast upper northwest flow in the wake of the trough and front. This feature could spark some lingering convection and mainly east of Interstate 69. Instability progs still show plenty enough instability for thunder. At any rate, post-frontal temperatures will not be as warm with afternoon highs 85 to 90. After that, another sharp trough will drop southeast across the area late Sunday and Sunday night. Blend good chance PoPs look reasonable Sunday afternoon with lessoning chances from west to east Sunday night and Monday. Finally, the southwestern upper ridge will once again build back in to the Ohio Valley by the middle of next week. This would support a dry forecast with temperatures back up in the lower 90s per the blend. && .AVIATION /Discussion for the 081800Z Tafs/... Issued at 100 PM EDT Wed Jul 8 2020 Mainly VFR Conditions are expected to continue this taf period. The very warm humid air mass in place across Central Indiana will continue to remain in place across Central Indiana this afternoon and through Thursday. Diurnal afternoon convection will continue as convective temps will be reached. Have used VCTS to account for these storms...as confidence for precise locations and timing is low. Any storm that strikes a Taf site may produce brief MVFR to IFR conditions...but the far majority of hours this Taf period will be VFR. After heating is lost this evening...skies will again become mostly clear until heating resumes on Thursday. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...White NEAR TERM...White SHORT TERM...White LONG TERM....MK AVIATION...JP
Hazardous weather outlook, Jul 8, 6:02 AM EDT, 7 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 602 AM EDT Wed Jul 8 2020 INZ021-028>031-035>049-051>057-060>065-067>072-091015- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 602 AM EDT Wed Jul 8 2020 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Patchy morning fog is possible. Thunderstorms are possible by this afternoon. Hazards: Reduced visibilities. Lightning strikes and brief heavy rain. Timing: Fog through 8 am. Thunderstorms after 1 pm. Discussion: High pressure will keep it hot and humid today with another chance of thunderstorms by afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: Thunderstorms are possible over all or parts of central Indiana through Monday. The best chance will be on Friday afternoon when a few strong or severe storms are possible. Lightning, brief heavy rain and gusty winds are threats from any thunderstorm. The Heat index will reach 100 Wednesday and Thursday afternoons. Discussion: A sharp upper level trough of low pressure and cold front will move through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:16 PM EDT | Special Weather Statement | IND | Marion | 59 min |
| Jul 8, 4:33 PM EDT | Special Weather Statement | IND | Howard | 57 min |
| Jul 8, 4:43 PM EDT | Severe Thunderstorm Warning | IND | Howard | 32 min |
| Jul 8, 4:55 PM EDT | Severe Thunderstorm Warning | IND | Tipton | 35 min |
| Jul 8, 5:13 PM EDT | Areal Flood Advisory | IND | Howard, Tipton | 4 hr |
| Jul 8, 5:15 PM EDT | Areal Flood Advisory | IND | Carroll | 4 hr |
| Jul 8, 5:36 PM EDT | Special Weather Statement | IND | Boone | 39 min |
| Jul 8, 5:45 PM EDT | Special Weather Statement | IND | Madison | 45 min |
| Jul 8, 5:46 PM EDT | Special Weather Statement | IND | Tipton | 44 min |
| Jul 8, 6:11 PM EDT | Areal Flood Advisory | IND | Delaware, Madison | 3 hr |
| Jul 8, 6:13 PM EDT | Areal Flood Advisory | IND | Boone, Hamilton, Montgomery | 3 hr |
| Jul 8, 7:20 PM EDT | Special Weather Statement | IND | Fountain | 40 min |
| Jul 8, 7:43 PM EDT | Special Weather Statement | IND | Parke | 47 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.